Bill Manning’s blog: Part VII


Here is the seventh of Bill’s blog posts. He, and we, hope it will be helpful to all those battling late stage prostate cancer as he takes advantage of some of the new drugs that have come to market over the past couple of years. Click here for earlier parts if you missed them.

Blog VII: Time for a change

My PSA increased again last month from 61.2 to 78.2. My all-time high PSA is 89.2. (I wonder about all those 0.2s.)

I had a bit more pain and it also showed up in some new areas, so I went back onto my prescription NSAID for about a week.

My oncologist switched me to Xtandi (enzalutamide). It took a week or so to obtain the drug (the dreaded insurance company issues). I have been taking it for a week. I believe there is a difference in how I feel. Somewhat more “spacey” than usual and more fatigue. I am not sure if others taking Xtandi have experienced such a feeling.

Pain seems better so I stopped the NSAID a couple of days ago and so far so good.

I also had a follow-up visit with the radiation oncologist who administered my Xofigo. He is suggesting spot radiation for pain control to a couple of locations. I also found out I have a new met in my right hip, which showed up an x-ray that was taken back in August.

I am hopeful that the Xtandi will work well for me and that combined with some spot radiation I will feel better — albeit a bit tired and spacey ….

8 Responses

  1. Bill, thank you for writing and stay strong sir.

    Enjoy life. We all just get this one go-round and we get what we get. Sometimes I think life is so unfair, but I look around and see others who have received so much less than I … who suffer more, or never even got the chance to experience the good things I have been lucky enough to be a part of. I suppose its a matter of perspective, but I try to remain positive in the face of adversity. Your battle is courageous and you are an inspiration to others.

  2. Well stated Charles! Have followed Bill’s posts for a while and admire him.

  3. Hi Bill, I can speak to the Xtandi “spaciness” you are experiencing as I had the same feeling when on Xtandi this past spring. As it turned out it was due to high blood pressure in my case (my BP is normal typically and I never put 2 and 2 together).

    Ultimately, after about 2 months of increasing “spaciness” in ended up in my first-ever ambulance ride with a BP of 220/130. I got off the Xtandi and readjusted BP meds and am OK now, but the Xtandi didn’t work out in my case. Watch your BP and good luck with the Xofigo — I am having Xofigo #4 of 6 this Thursday after a 3-week delay due to the Bayer manufacturing problem.

    Best regards.

  4. Be not weary in well-doing. … Hope feels wonderful. …

    Originally diagnosed at 49 with prostate cancer in September 2002 (Gleason 3 + 3 = 6, Stage II, family history of both grandfathers and my father deceased due to prostate cancer), I opted to forego every medical treatment given that history. I met a woman with stage IV breast cancer who had survived with a polyMVA protocol.

    Since July 4, 2003 I have been blessed to have implemented a successful protocol of polyMVA, liquid CoQ-10, a liver support supplement and, since 2010, vitamin D3, among other non-traditional treatments. I am not negative about medical options; my family history just motivated me to take a road less traveled. My most recent prostate spectroscopic MRI was read on August 28, 2014 and concluded for the third consecutive year that there is no discernible prostate cancer in my body and the most recent color Doppler sonogram on the same date revealed a 33%+ reduction in the size of the prostate tumor structure. Both tests were conducted at UCSF, San Francisco, CA. See http://www.polymva.com for more info about it and more about my experience as a survivor. There is hope for those who do not respond to or choose traditional medical therapies. God Bless. …

  5. Bill:

    It is always good to see your posts. I am interested in better understanding what you mean by “spacey”. Just like what you experienced, I have found that being on Lupron and Zytiga is responsible for serious fatigue and cognitive difficulties. I don’t classify the cognitive problems as “spacey”, I just have difficulty remembering words or processing complex tasks sometimes — is that “spacey”? As Xtandi may be in my future, help me understand what you mean by “spacey”.

    It is unfortunate that you have another met. Hang in there and know that I am praying for you. Have you and your wife traveled to any place interesting lately?

    Peace my friend.

  6. Charles and Michael Jones: Thank you for the kind words.

    Michael Muscari: I am glad that your cancer is gone and you are happy with you chosen path.

    Bruce: Thank you for the advice and sharing your experience. I take BP meds and monitor my BP. My BP went up a small amount but is still in the OK range. I will continue to watch it and appreciate your post. Best of luck with the Xofigo and I hope it helps you.

    Rob: As you know, I also experience cognitive issues while on Lupron and those symptoms intensified when I added Zytiga. The change to Xtandi seems to make the symptoms even more intense and I notice they affect me now in less complex situations than before. It almost feels like a very slight buzz that I would get if drinking half a beer (which I am not). I also feel that I am processing thought and actions more slowly. It may be that I need time to adjust to the Xtandi. My wife and I were on a nice trip in October but unfortunately we had to cut it short due to the passing of a close friend. Thank you for the prayers and I am praying for you as well.

    Bill

  7. Hello,

    Thank you very much for your blog post. I live in a small mountain city called Rossland in British Columbia, Canada.

    I really liked the little note that you are the only ADT patient that you know that has completed a triathlon.

    I have been on ADT since November 11 — Casodex then Zoladex. I am in a double-blind Zytiga trial, to qualify it had to be a newly diagnosed metastatic prostate cancer of at least Gleason 8 and 3 or 4 metastases. I asked them if there was a limit to the number of metastases (I probably have 30+). My initial PSA was 560 ng/ml. I am very lucky: no pain, no symptoms, no major side effects.

    Part of the research asks me all kind of questions about what I can do. I like it when you say that you feel such a lack of energy, however you walk a minimum of 5 miles a day. I really relate to this. Some of my friends and relative are telling me that my ADT side effects are just bringing me back to the normal range. ;-)

    Thank you for taking the time to tell your story. I am probably the only one in my small town with my type of prostate cancer. How is your wife doing? It would be nice if she could add something to your journal from her perspective?

    PaulP

  8. You honor me Mr. Manning. … You are so kind to acknowledge the alternative results I recounted to you on 11/11 and you humble me with your response. These blessings have been so remarkable that I remain compelled to share them so that you and others may elect to implement these protocols, either for themselves or their loved ones. That PolyMVA is not contraindicated with traditional methods, including the various treatments discussed by others, offers great hope and a mission to extoll the virtues instead of hiding them. Be encouraged to communicate with the people at http://www.polymva.com. Blessings to you and to all. …

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.

%d bloggers like this: